A study of multiple solutions for the Navier-Stokes equations by a finite element method

H. Xu, P. Lin (Lead / Corresponding author), X. Si

    Research output: Contribution to journalArticlepeer-review

    2 Citations (Scopus)

    Abstract

    In this paper, a finite element method is proposed to investigate multiple solutions of the Navier-Stokes equations for an unsteady, laminar, incompressible flow in a porous expanding channel. Dual or triple solutions for the fixed values of the wall suction Reynolds number R and the expansion ratio a are obtained numerically. The computed multiple solutions for the symmetric flow are validated by comparing them with approximate analytic solutions obtained by the similarity transformation and homotopy analysis method. Unlike previous works, our method deals with the Navier-Stokes equations directly and thus has no similarity and other restrictions as in previous works. Finally we use the method to study multiple solutions for three cases of the asymmetric flow (which has not been studied before using the similarity-type techniques).
    Original languageEnglish
    Pages (from-to)107-122
    Number of pages16
    JournalNumerical Mathematics: Theory, Methods and Applications
    Volume7
    Issue number1
    DOIs
    Publication statusPublished - 1 Feb 2014

    Fingerprint Dive into the research topics of 'A study of multiple solutions for the Navier-Stokes equations by a finite element method'. Together they form a unique fingerprint.

    Cite this